A 22-year-old female asked:
Is it bad to be bleeding really heavy (and clotting the size of a dime) 4 days after having an iud removed? if so what does it mean?
1 doctor answer • 2 doctors weighed in
Dr. Hiep Leanswered
Nephrology and Dialysis 44 years experience
Unfortunately you did not tell us the IUD type and the procedure was easy done or it took more than time than expected. If your IUD was a hormonal IUD, heavy bleeding may occur due to hormonal change. If doctor had to dilate your cervix and use forceps to get it out, heavy bleeding may occur afterward. If bleeding has slowed down, no significant pelvic pain or foul odor discharge, watch for now.
Created for people with ongoing healthcare needs but benefits everyone.
Reviewed Dec 26, 2021
Last updated Dec 26, 2021
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.